MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA 5X55 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA 5X55 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1896-5055S
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "during the procedure, reduction of the femur fracture with a gamma ti nail, performed at the (b)(6) , when the implant was placed in the distal locking hole, the screw remained rolled, as it was not fixed to the bone or the nail, it was decided to change of implant and this second if it is fixed correctly.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is conforming to specifications and fully functional.In the case presented a 74-year-old female patient was treated with a gamma ti nail due to a femoral fracture.As per details provided the patient has poor bone quality and further, the use of bisphosphonates was reported.The device inspection revealed the following: visual inspection of the returned product was performed; the first three thread flanks at the tip of the returned locking screw are considerably flattened.Material abrasion was visible.Although damaged the screw was able to be screwed in and fixed within the sample bone; the reported event was not reproducible.Based on the above investigation, the root cause of the failure is related to a suboptimal intraoperative procedure [classic case of an oblique insertion - intraoperative misalignment - resulted in metal to metal contact] contributed by poor bone quality.As a result of this interaction which led to flattened threaded windings it could not be excluded that the reported ¿remained rolled¿ occurred due to impaired grip of threaded windings within poor bone quality.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.
 
Event or Problem Description
As reported: "during the procedure, reduction of the femur fracture with a gamma ti nail, performed at the león xiii clinic, when the implant was placed in the distal locking hole, the screw remained rolled, as it was not fixed to the bone or the nail, it was decided to change of implant and this second if it is fixed correctly.".

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA 5X55 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11167974
Report Number0009610622-2021-00229
Device Sequence Number3532708
Product Code HSB
UDI-Device Identifier04546540202529
UDI-Public04546540202529
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number1896-5055S
Device Catalogue Number18965055S
Device Lot NumberK0E533B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2021
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight68